MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. UNK_UNFOLDER HANDPIECE; LENS, GUIDE, INTRAOCULAR

JOHNSON & JOHNSON SURGICAL VISION, INC. UNK_UNFOLDER HANDPIECE; LENS, GUIDE, INTRAOCULAR
Model Number UNK-UNFOLDER HANDPIECE
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the zcb00 intraocular lens (iol) had a broken haptic.Account also mentioned possible loading error.Through follow-up, additional information was received clarifying possible loading error stating we think it was a bent lens inserter.The cartridge had patient contact.There was no incision enlargement, no serious patient injury, no suture(s), and no vitrectomy.The same procedure was completed using back-up lens with the same model and diopter size.Patient outcome post-procedure was reported as: good.Iol is not available for return as it was discarded.Additional information was acquired through follow-up confirming the lens inserter was bent and the instrument was repaired.No further information is available.
 
Additional Manufacturer Narrative
Date implanted: not applicable, as the handpiece is not an implantable device.Date explanted: not applicable, as the handpiece is not an implantable device.The device was not returned for analysis.Therefore, a visual analysis of the complaint device cannot be completed.Device lot number is not available; therefore, no further investigation can be performed.If there is any further relevant information received, a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
UNK_UNFOLDER HANDPIECE
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16075096
Report Number3012236936-2022-03217
Device Sequence Number6187243
Product Code KYB
UDI-Device Identifier05050474548657
UDI-Public(01)(10)UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K961242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNK-UNFOLDER HANDPIECE
Device Catalogue NumberUNK-UNFOLDER HANDPIECE
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Initial Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZCB00 LENS, SN: (B)(4)
Patient Age74 YR
Patient SexFemale
Patient RaceWhite